Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 2, NWS Austin/San Antonio, TX

March 21, 20225 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 21, 2022, 4:43 PM CDT for 5 counties in Texas. It was in force for 62 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2022, 4:43 PM CDT (21:43 UTC)
Expired
Mar 21, 2022, 5:45 PM CDT
In force
62 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bexar County, TX, Comal County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 23 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 4:47 PM CDTHAIL 1.51 Nnw Cibolo, TXRECEIVED VIA THE PUBLIC.
Mar 21, 4:47 PM CDTHAIL 23 Wnw New Braunfels, TXPUBLIC REPORT.
Mar 21, 5:01 PM CDTHAIL 1.752 W New Braunfels, TXRECEIVED VIA THE PUBLIC.
Mar 21, 5:02 PM CDTHAIL 15 Nne Cibolo, TXREPORT RECEIVED VIA THE PUBLIC.
Mar 21, 5:04 PM CDTHAIL 1.253 Wnw New Braunfels, TXREPORT RECEIVED VIA PUBLIC.
Mar 21, 5:06 PM CDTHAIL 1.252 Wsw New Braunfels, TXREPORT RECEIVED VIA THE PUBLIC.
Mar 21, 5:25 PM CDTHAIL 1.253 S Geronimo, TXDELAYED REPORT OF APPROXIMATELY 1.25 INCH HAIL JUST NORTH OF SEGUIN.
Mar 21, 5:48 PM CDTTORNADO3 Ese Kingsbury, TXAN NWS STORM SURVEY TEAM DETERMINED A TORNADO CAUSED EF-2 DAMAGE ALONG A 7.5 MILE TRACK FROM 3 MILES ESE OF KINGSBURY TO 3 MILES ESE OF FENTRESS. MAXIMUM WINDS WERE ESTIMATED AT 115 MPH. PLEASE SEE THE PUBLIC INFORMATION STATEMENT FOR DETAILS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 3:14 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
974 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

958 
WUUS54 KEWX 212143
SVREWX
TXC029-091-177-187-209-212245-
/O.NEW.KEWX.SV.W.0002.220321T2143Z-220321T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
443 PM CDT Mon Mar 21 2022

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  South central Hays County in south central Texas...
  Guadalupe County in south central Texas...
  West central Gonzales County in south central Texas...
  East central Bexar County in south central Texas...
  Southeastern Comal County in south central Texas...

* Until 545 PM CDT.

* At 443 PM CDT, a severe thunderstorm was located near Randolph AFB,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
  Universal City, Randolph AFB, McQueeney, St. Hedwig, Marion,
  Kingsbury, Santa Clara, New Berlin, Staples, Zuehl, Geronimo, Zorn,
  Converse and Redwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2955 9761 2939 9813 2941 9813 2943 9814
      2944 9813 2944 9814 2936 9820 2944 9836
      2998 9805
TIME...MOT...LOC 2143Z 209DEG 29KT 2947 9827 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BRADY
3 follow-up statements
611 
WWUS54 KEWX 212203
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
503 PM CDT Mon Mar 21 2022

TXC029-091-177-187-209-212245-
/O.CON.KEWX.SV.W.0002.000000T0000Z-220321T2245Z/
Hays TX-Guadalupe TX-Gonzales TX-Bexar TX-Comal TX-
503 PM CDT Mon Mar 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL HAYS...GUADALUPE...WEST CENTRAL GONZALES...EAST
CENTRAL BEXAR AND SOUTHEASTERN COMAL COUNTIES...

At 502 PM CDT, a severe thunderstorm was located over Zuehl, or 7
miles southeast of Cibolo, moving northeast at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, McQueeney, St.
Hedwig, Marion, Kingsbury, Santa Clara, New Berlin, Staples, Zuehl,
Geronimo, Zorn, Redwood, Freiheit, Solms, Hunter and Nolte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 2955 9761 2939 9813 2941 9813 2943 9814
      2944 9813 2944 9814 2940 9821 2946 9827
      2998 9805
TIME...MOT...LOC 2202Z 226DEG 28KT 2947 9815 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MO
637 
WWUS54 KEWX 212210
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT Mon Mar 21 2022

TXC029-091-177-187-209-212245-
/O.CON.KEWX.SV.W.0002.000000T0000Z-220321T2245Z/
Hays TX-Guadalupe TX-Gonzales TX-Bexar TX-Comal TX-
510 PM CDT Mon Mar 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL HAYS...GUADALUPE...WEST CENTRAL GONZALES...EAST
CENTRAL BEXAR AND SOUTHEASTERN COMAL COUNTIES...

At 509 PM CDT, a severe thunderstorm was located over Zuehl, or near
Cibolo, moving northeast at 35 mph.

THIS IS A DESTRUCTIVE STORM NEAR SANTA CLARA.

HAZARD...80 mph wind gusts and tennis ball size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, McQueeney, St.
Hedwig, Marion, Kingsbury, Santa Clara, New Berlin, Staples, Zuehl,
Geronimo, Zorn, Redwood, Freiheit, Solms, Hunter and Nolte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2955 9761 2939 9813 2941 9813 2943 9814
      2944 9813 2944 9814 2940 9821 2946 9827
      2998 9805
TIME...MOT...LOC 2209Z 209DEG 29KT 2953 9811 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

BRADY
518 
WWUS54 KEWX 212235
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
535 PM CDT Mon Mar 21 2022

TXC029-091-177-209-212245-
/O.CAN.KEWX.SV.W.0002.000000T0000Z-220321T2245Z/
Hays TX-Gonzales TX-Bexar TX-Comal TX-
535 PM CDT Mon Mar 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HAYS...WEST
CENTRAL GONZALES...EAST CENTRAL BEXAR AND SOUTHEASTERN COMAL COUNTIES
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

LAT...LON 2952 9773 2948 9794 2963 9807 2975 9801
      2984 9790 2961 9767
TIME...MOT...LOC 2235Z 209DEG 29KT 2971 9799 

$$

TXC187-212245-
/O.CON.KEWX.SV.W.0002.000000T0000Z-220321T2245Z/
Guadalupe TX-
535 PM CDT Mon Mar 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL GUADALUPE COUNTY...

At 535 PM CDT, a severe thunderstorm was located near Geronimo, or 7
miles east of New Braunfels, moving northeast at 35 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
New Braunfels, Seguin, McQueeney, Kingsbury, Staples, Geronimo, Zorn,
Redwood and New Braunfels National Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2952 9773 2948 9794 2963 9807 2975 9801
      2984 9790 2961 9767
TIME...MOT...LOC 2235Z 209DEG 29KT 2971 9799 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

BRADY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:08 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 21, 3:08 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
308 PM CDT Mon Mar 21 2022

.UPDATE...

Have updated PoP and weather grids over the next six hours, as
several convective attempts have occurred across the southern Edwards
Plateau and Rio Grande Plains over the last 45 minutes. Main concern
continues to be east of along/east of US 281, however.

&&

.PREV DISCUSSION... /ISSUED 213 PM CDT Mon Mar 21 2022/

..New SHORT TERM, LONG TERM...

SHORT TERM...
(This evening through Tuesday)
Issued at 203 PM CDT Mon Mar 21 2022

Continue to monitor the potential for severe thunderstorms this
afternoon. 18Z surface observations indicate surface cyclogenesis is
commencing in the Panhandle of Texas as a high-amplitude shortwave
trough/closed low continues to eject into the Big Bend Region. A
complex surface setup has resulted, with the infant surface low
dragging a dryline that has entered Val Verde County. An elevated
dry slot and attendant region of clearing skies leads the surface
dryline, and has progressed to approximately a Kerrville-Uvalde-
Eagle Pass line. These two regions should continue to march east in
tandem through the coming hours, reaching the US 281 corridor by the
mid afternoon hours. This progression will likely prove critical, as
the differential surface heating occurring on either side of the
retreating cloud line, combined with the dynamic forcing and
steepening lapse rates aloft, will provide an impetus for the
initiation of surface-based convection along/east of US 281. Latest
high-res guidance concurs with this picture, suggesting that
initiation is most likely to occur between 4-5 PM. Storms that do
develop are then expected to push east of the I-35/I-37 corridors
through 8 PM this evening.

With the core of the 850 mb low level jet axis/southeasterly low
level flow currently pivoting to the east of the CWA, the phasing
between the highest directional wind shear and likely initiation
zone appears to be slightly out of sync. Hence, the greatest hazard
of concern continues to be large, potentially damaging hail up to
two inches in diameter. SPC has added a moderate risk to its day one
convective outlook across an area north and east of a Hallettsville-
Gonzales-New Braunfels line in light of this threat, however,
damaging winds and isolated tornadoes cannot be ruled out as
additional threats given the remaining shear that will be present
across the region. Have a way to receive watches and warnings later
this afternoon as these storms move through the area.

With cyclogenesis continuing over west-central Oklahoma this
evening/early tonight, southerly flow will continue, particularly to
the east of I-35/I-37. This could act to reinforce the surface
dryline/outflow from any early evening convection, helping to
encourage a second round of thunderstorms. Most likely to occur
along and east of US 77, widespread severe weather is not
anticipated with this potential second batch of thunderstorms.

Once convection vacates the far east later tonight, a cold front
will approach the area. Entering from the northwest, expect this
boundary to be through the I-35 corridor by mid-morning tomorrow,
and out of our far southeastern communities by the lunch hour. No
precipitation is expected with the passage. Gusty northwest winds
will follow the front, leading to Near Critical fire weather
conditions tomorrow. Of highest concern across the Rio Grande
Plains, Winter Garden Region and southern Edwards Plateau, a Fire
Weather Watch has been posted accordingly. Subsequent shifts will
monitor this portion of the short term closely, potentially
upgrading to a Red Flag Warning if necessary.

LONG TERM...
(Tuesday night through next Sunday)
Issued at 203 PM CDT Mon Mar 21 2022

The main story for the extended forecast will be elevated to
critical fire weather conditions through at least Sunday. Dry and
breezy northwesterly flow will continue on Wednesday with westerly
flow is expected on Thursday. Breezy southerly flow will return
Friday through Sunday without any appreciable increase in moisture
expected. The most critical time period will be Wednesday and
Thursday as the northwest/west winds will be the strongest with
afternoon humidity values near 10-20 percent. Southerly wind speeds
on Friday will be a bit less with speeds generally at or below 10
mph and only elevated to near critical fire weather conditions are
expected then. Southerly speeds will be in the 15 to 20 mph range
this weekend bringing back near critical to critical fire weather
conditions to mainly areas west of the I35 corridor. Highs Wednesday
will be in the 60s and 70s but will warm back into the 80s to near
90 for the western areas by Friday.

AVIATION...18Z TAF Package

This morning's low cigs and visibilities are beginning to improve at
the I-35 aerodromes. DRT has fully recovered to VFR cats, with only
FEW coverage near FL030 remaining. Biggest attention near-term is on
the gusty winds behind a dryline at DRT this afternoon, and
potential convective activity at the I-35 sites through the late
afternoon/early evening hours. Only noteworthy amendment during this
portion of the forecast was to remove the TEMPO +TSRA at SAT and SSF
and replace with a VCTS, given less aggressive convection forecasts
throughout the AM hours in Bexar County. Have preserved said TEMPO
group at AUS, where convection appears more likely. Thunderstorms
should move east of the I-35 terminals by the mid evening hours.
Continue to watch for potential redevelopment overnight, though any
additional storms will likely remain east of I-35. A cold front will
pass through our aerodromes between 09 and 12Z Friday, bringing gusty
northwest winds in its wake.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              54  70  44  68  43 /  40   0   0   0   0
Austin Bergstrom Intl Airport  54  71  42  68  40 /  50  -    0   0   0
New Braunfels Muni Airport     52  73  43  71  40 /  40   0   0   0   0
Burnet Muni Airport            48  65  40  66  39 /  20   0   0   0   0
Del Rio Intl Airport           51  72  44  72  43 /   0   0   0   0   0
Georgetown Muni Airport        53  68  42  67  40 /  40   0   0   0   0
Hondo Muni Airport             49  74  40  72  38 /  10   0   0   0   0
San Marcos Muni Airport        53  71  43  69  39 /  40   0   0   0   0
La Grange - Fayette Regional   60  72  44  68  41 /  60  10   0   0   0
San Antonio Intl Airport       54  72  45  70  44 /  20   0   0   0   0
Stinson Muni Airport           54  75  46  73  43 /  20   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for Dimmit-Edwards-
Frio-Kinney-Maverick-Real-Uvalde-Val Verde-Zavala.

Fire Weather Watch from Tuesday afternoon through Tuesday evening
for Dimmit-Edwards-Frio-Kinney-Maverick-Real-Uvalde-Val Verde-
Zavala.

Wind Advisory until 7 PM CDT this evening for Edwards-Val Verde.

&&

Short-Term/Aviation...Quigley
Long-Term...29
Decision Support...KCW
Hazardous weather outlook, Mar 21, 3:12 AM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
312 AM CDT Mon Mar 21 2022

TXZ171>173-183>194-202>209-217>225-228-221000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
312 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Severe thunderstorms with primary threats of large hail and
tornadoes are possibly this afternoon into early evening. A Red
Flag Warning is in effect for the Edwards Plateau and Rio Grande
Plains this afternoon. A Wind Advisory is in effect this
afternoon for Val Verde and Edwards Counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated to critical fire weather conditions are expected to
continue through Saturday, mainly during the afternoon and
evening hours. A Fire Weather Watch is in effect for Tuesday
afternoon for the Edwards Plateau and Rio Grande Plains. Red Flag
Warnings for critical fire weather conditions may be needed on
additional days. Take care to prevent the start of wildfires.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather to the NWS.

In the hours before

Special weather statement, Mar 21, 4:05 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
405 PM CDT Mon Mar 21 2022

TXZ188-190-212130-
Blanco TX-Gillespie TX-
405 PM CDT Mon Mar 21 2022

...A strong thunderstorm will impact portions of northwestern Blanco
and southeastern Gillespie Counties through 430 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert, or 13 miles west of Blanco, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Round Mountain, Johnson City, Stonewall, Rocky Creek, Hye, Blowout,
Sandy, Albert, LBJ State Park, Pedernales Falls State Park and LBJ
National Historical Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

&&

LAT...LON 3034 9824 3010 9855 3014 9859 3014 9875
      3015 9877 3050 9854 3047 9844
TIME...MOT...LOC 2105Z 223DEG 38KT 3016 9864

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

NH
Local storm report, Mar 21, 4:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BLANCO                  30.10N 98.42W
03/21/2022  M1.00 INCH       BLANCO             TX   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN BLANCO BY
            EMERGENCY MANAGEMENT.

&&

KCW
Special weather statement, Mar 21, 4:26 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
426 PM CDT Mon Mar 21 2022

TXZ191-205-206-212215-
Comal TX-Bexar TX-Hays TX-
426 PM CDT Mon Mar 21 2022

...A strong thunderstorm will impact portions of southwestern Hays,
north central Bexar and Comal Counties through 515 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over
Timberwood Park, or 10 miles northwest of Selma, moving northeast at
30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, Wimberley, Canyon Lake Dam, Canyon Lake, Bulverde,
Garden Ridge, Smithson Valley, Timberwood Park, Fischer, Spring
Branch, Startzville, Sattler and Anhalt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

&&

LAT...LON 2957 9840 2967 9857 3007 9826 2991 9800
TIME...MOT...LOC 2126Z 214DEG 27KT 2969 9844

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Mar 21, 4:29 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
429 PM CDT Mon Mar 21 2022

TXZ171-172-190-192-212215-
Blanco TX-Llano TX-Burnet TX-Travis TX-
429 PM CDT Mon Mar 21 2022

...A strong thunderstorm will impact portions of northwestern Travis,
northern Blanco, southeastern Llano and southwestern Burnet Counties
through 515 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sandy, or near Round Mountain, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burnet, Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay,
Johnson City, Meadowlakes, Spicewood, Cypress Mill, Sandy, Smithwick
and Cottonwood Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

&&

LAT...LON 3064 9804 3062 9805 3061 9804 3062 9801
      3058 9792 3022 9843 3037 9856 3074 9827
TIME...MOT...LOC 2129Z 232DEG 39KT 3035 9843

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Mar 21, 4:34 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
434 PM CDT Mon Mar 21 2022

TXZ205-207-221-212215-
Guadalupe TX-Bexar TX-Wilson TX-
434 PM CDT Mon Mar 21 2022

...A strong thunderstorm will impact portions of southwestern
Guadalupe, northwestern Wilson and southeastern Bexar Counties
through 515 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
China Grove, or 8 miles east of Stinson Municipal Airport, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Randolph AFB,
Stinson Municipal Airport, McQueeney, St. Hedwig, Elmendorf, La
Vernia, China Grove, Marion, Santa Clara, New Berlin, Zuehl,
Calaveras Lake, Converse, Sandy Oaks and Martinez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

&&

LAT...LON 2918 9841 2933 9847 2966 9815 2967 9812
      2952 9790
TIME...MOT...LOC 2133Z 216DEG 28KT 2935 9834

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Local storm report, Mar 21, 4:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             GRANITE SHOALS          30.59N 98.38W
03/21/2022  M0.75 INCH       BURNET             TX   TRAINED SPOTTER

            PENNY SIZE HAIL NEAR GRANITE SHOALS REPORTED
            BY TRAINED SPOTTER.

&&

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:21 PM CDTRed Flag WarningEWXDimmit, Edwards, Frio, Kinney, Maverick, Real and 3 more26 hr
Mar 21, 3:14 AM CDTFire Weather WatchEWXDimmit, Edwards, Frio, Kinney, Maverick, Real and 3 more23 hr
Mar 21, 3:19 AM CDTWind AdvisoryEWXEdwards, Val Verde16 hr
Mar 21, 3:48 PM CDTSpecial Weather StatementEWXKendall27 min
Mar 21, 4:05 PM CDTSpecial Weather StatementEWXBlanco25 min
Mar 21, 4:20 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Hays, Travis55 min
Mar 21, 4:26 PM CDTSpecial Weather StatementEWXComal49 min
Mar 21, 4:29 PM CDTSpecial Weather StatementEWXBlanco46 min
Mar 21, 4:34 PM CDTSpecial Weather StatementEWXGuadalupe41 min
Mar 21, 4:47 PM CDTSevere Thunderstorm WarningEWXComal, Hays58 min
Mar 21, 5:04 PM CDTSevere Thunderstorm WarningEWXBlanco, Hays, Travis, Williamson56 min
Mar 21, 5:09 PM CDTSpecial Weather StatementEWXBurnet51 min
Mar 21, 5:12 PM CDTSpecial Weather StatementEWXKarnes48 min
Mar 21, 5:20 PM CDTTornado WarningEWXHays25 min
Mar 21, 5:24 PM CDTTornado WarningEWXCaldwell, Guadalupe36 min
Mar 21, 5:40 PM CDTTornado WarningEWXHays, Travis35 min
Mar 21, 5:46 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson59 min
Mar 21, 5:49 PM CDTTornado WarningEWXWilliamson26 min
Mar 21, 5:49 PM CDTTornado WarningEWXCaldwell, Gonzales, Guadalupe26 min
Mar 21, 5:52 PM CDTTornado Warning Considerable damage threatEWXWilliamson23 min
Mar 21, 5:58 PM CDTTornado WarningEWXBastrop, Travis47 min
Mar 21, 5:59 PM CDTTornado WarningEWXTravis, Williamson46 min
Mar 21, 6:06 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBastrop, Travis, Williamson39 min
Mar 21, 6:13 PM CDTTornado Warning Tornado observedEWXBastrop, Caldwell, Fayette, Gonzales47 min
Mar 21, 6:17 PM CDTSevere Thunderstorm WarningEWXAtascosa, DeWitt, Karnes, Wilson43 min
Mar 21, 6:22 PM CDTTornado Warning Tornado observedEWXWilliamson23 min
Mar 21, 6:34 PM CDTTornado Warning Considerable damage threatEWXBastrop, Lee, Travis, Williamson26 min
Mar 21, 6:37 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson38 min
Mar 21, 6:55 PM CDTTornado Warning Tornado observedEWXLee, Williamson20 min
Mar 21, 6:57 PM CDTTornado WarningEWXBastrop, Fayette, Lee48 min
Mar 21, 6:59 PM CDTSpecial Weather StatementEWXBastrop, Caldwell46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.